MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 220
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a wet film inside the sterile package was found.A wet film was noted inside the sterile packaging of a 7fx11cm super sheath introducer sheath.The oily residue was seen inside the package near the device hub.When the package was opened, it was almost oily when felt.No patient involvement was reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The actual item was returned in its unopened packaging.From visual inspection of the sterilization bag, it was confirmed that oil had adhered to the film part of the sterilization bag.Oil adhering to the inside of the film of the sterilization bag were investigated by fourier transform infrared spectroscopy (ft-ir) test, and it was confirmed that this oil was silicone oil applied to the hemostatic valve of the sheath.From inspection of the area around the sheath including the hemostatic valve, it was confirmed that silicone oil had adhered.Process of applying silicone oil to the hemostasis valve of the sheath was investigated, and it was confirmed that the silicone oil which was excessively put on the hemostasis valve was wiped off.
 
Event or Problem Description

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10314183
Report Number2134265-2020-09763
Device Sequence Number16946283
Product Code DYB
UDI-Device Identifier14543527181423
UDI-Public14543527181423
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number220
Device Catalogue Number220
Device Lot Number19I26B8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1